So my problem is with weight gain with anxiety medications. I was diagnosed with severe anxiety and depression so my doctor first put me on effexor and omg the weight came on fast I gained like 15 in 1-2 month but that’s becuase I noticed a huge increase in my appetite ...
so then I got switched to cymbalta and it’s amazing but the down fall is Im still gaining but very slowly ...
I didn’t want to get off my medication because it’s helping me so much so I’ve been trying to fix my diet.
I eat way less portions then I used to , I cut out soda ( which I used to drink everyday ) , high fiber diet , less red meats and I’ve been trying to fit in more exercise but I’m still continuing to gain ... I don’t know what to do and if it’s just me who can’t seem to shake this weight off
Anyone else unable to lose weight after starting anxiety medication?
- 17 Oct 2017 by Kimmiekook
- 18 October 2017
- effexor, depression, obesity, anxiety, weight loss, weight, doctor, medication, diagnosis
Common (1% to 10%): weight increase/decrease
Uncommon (0.1% to 1%): Hyponatremia, weight gain
Kimmie, every person reacts differently to every medication, but you seem particularly sensitive to this particular side effect. I never gained any weight at all on any antidepressant/anxiolytic.
It's because the drug affects your metabolism and fat storage mechanisms and you have no control over that. You're doing the right thing by changing your diet and exercise routines and that will definitely benefit your overall health.
If the weight gain is enough to compromise your happiness you might ask your doctor about switching to Wellbutrin or Trintellix which are considered the most weight neutral of the antidepressants.
Best regards, and good luck! Wildcat
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Sep 2009 • 8 answers
Posted 2 Jul 2016 • 2 answers
Posted 5 Nov 2016 • 4 answers
Posted 29 Jan 2017 • 2 answers
Posted 16 Apr 2018 • 3 answers